# SDR 2002FA0001378

- Difficulty date: November 4, 2002
- Submitted: December 11, 2002
- Operation: General aviation
- Aircraft: N56887
- Make and model: Piper PA-28-140
- Aircraft serial: 287425059
- Engine: Lyc O320E3D
- System (JASC): 2434 · DC Generator-Alternator
- Part: Bearing
- Condition: Damaged
- Location: Alternator
- Component: Alternator
- Component part number: 3656624
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE FRONT BEARING ON THE ALTERNATOR HOUSING FAILED CAUSING THE HOUSING THERE TO BE DAMAGED, THE BELT TENSIONING STRAP TO THE ENGINE CASE TO CRACK AND THE ROTOR TO FALL LOOSE ENOUGH INSIDE THE HOUSING TO DESTROY THE ELECTRICAL GENERATING CAPABILITIES OF THE ALTERNATOR.  THE CAUSE OF FAILURE WAS NOT CLEAR, ENGINE/PROPELLER VIBRATION WAS DETERMINED TO NOT BE A SIGNIFICANT FACTOR.
